Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 35, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 3, 2002, 6:20 PM EDT for Suwannee County, Florida. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 3, 2002, 6:20 PM EDT (22:20 UTC)
- Expired
- Jun 3, 2002, 7:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Suwannee County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 6:33 PM EDT | Hail 0.75 | Live Oak, FL | Windows broken by hail. |
| Jun 3, 6:33 PM EDT | Thunderstorm Wind | Live Oak, FL | Large trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1037 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
768 WUUS52 KJAX 032220 SVRJAX FLC121-032300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 619 PM EDT MON JUN 3 2002 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL SUWANNEE COUNTY IN NORTHERN FLORIDA * UNTIL 700 PM EDT * AT 619 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES WEST OF SUWANNEE SPRINGS...MOVING NORTH AT 15 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER. $$ LAT...LON 3031 8309 3037 8290 3042 8298 3043 8309 TRABERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:15 PM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jun 3, 2:15 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 215 PM EDT MON JUN 03 2002 CURRENT...QUITE HOT AROSS THE AREA EARLY THIS AFTERNOON WITH TEMPS AT 2 PM IN THE MID 90S ACROSS NE FLORIDA AND THE CLOSE TO 100 ACROSS MUCH OF SE GEORGIA. SCATTERED CU JUST NOW BEGINNING TO DEVELOP WITH HIGH PRESSURE ALOFT KEEPING CLOUDS QUITE SUPPRESSED. WITH SEA BREEZE JUST BEGINNING TO DEVELOP AND CAPES RUNNING AOA 3000J/KG STILL EXPECT A FEW THUNDERSTORMS TO DEVELOP LATER IN THE AFTERNOON... MAINLY OVER INLAND FLORIDA ZONES WHERE SEA BREEZE FORCING WILL BE STRONGEST. FORECAST...H5 HIGH FCST TO SHIFT SLOWLY EAST OVER THE NEXT 24 HOURS. SFC HIGH PRESSURE ALSO FCST TO BUILD OFF THE EASTERN SEABOARD. AS A RESULT...FLOW ON TUESDAY WILL BE EASTERLY WHICH WILL KEEP TEMPERATURES DOWN FROM TODAYS NEAR RECORD HIGHS. SUCH A FLOW SHOULD KEEP MOST CONVECTIVE ACTIVITY CONFINED TO WEST COAST SO WILL GO WITH HIGHEST POPS OVER FAR WESTERN COUNTIES WITH LOWEST POPS ALONG EAST COAST. FOR WEDNESDAY...MESOETA SHOWS PWATS DROPPING BELOW 1.2 INCHES ACROSS MUCH OF CWA WHICH SHOULD PRECLUDE ANYTHING BUT A FEW ISOLATED STORMS. BEYOND WEDNESDAY...WILL KEEP AN EYE ON SOUTHERN GULF AS AVN AND CANADIAN ARE PERSISTENT IN DEVELOPING LOW PRESSURE BY WEDNESDAY. THE WAY IT LOOKS NOW EVEN IF SOME DEVELOPMENT DOES DEVELOP ITS MOVEMENT WILL BE QUITE SLOW WITH NO IMPACT ON THE FORECAST THROUGH THE LATTER PART OF THE WEEK. OTHERWISE...MODELS DISAGREE ON EVOLUTION OF UPPER PATTERN. AVN/MRF WANTS TO DIG TROUGH INTO SOUTHEAST BY SATURDAY WITH SOUTH TO SOUTHWEST FLOW OVER THE AREA WHICH WOULD ENHANCE AFTN CONVECTION. MOST OTHER GUIDANCE SUGGESTS A MUCH WEAKER AND MORE PROGRESSIVE TROUGH WHICH BYPASSES AREA WITH A RIDGE BUILDING OVER THE EASTERN SEABOARD BY THE WEEKEND. WILL LEAN TOWARDS THE LATTER SOLUTION WITH POPS BELOW MRF GUIDANCE AND TEMPS A COUPLE DEGREES ABOVE GUIDANCE. MARINE...NO HIGHLIGHTS. NO MAJOR CHANGES TO PREVIOUS. AMG BB 071/093 070/092 070 25121 SSI BB 076/086 075/087 074 25010 JAX BB 073/090 072/090 070 25-21 SGJ BB 075/087 074/086 073 25-1- GNV BB 073/094 073/092 070 25121 OCF BB 072/095 072/092 070 25121= .JAX... .GA...NONE. .FL...NONE. CAMP/CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:45 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.